MAUDE Adverse Event Report: CONMED CORPORATION STRYKER OSCILLATING SAW BLADE REPLACEMENT 19/13MM X 1.37MM (0.054 INCH) X 90MM,; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED CORPORATION STRYKER OSCILLATING SAW BLADE REPLACEMENT 19/13MM X 1.37MM (0.054 INCH) X 90MM,; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number STK193-137-90
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
This distributor reported on behalf of their customer that the stk193-137-90 device was used during a total knee arthroplasty on (b)(6) 2019.After closing the patient an x-ray was taken and it was reported that a missing cutting edge (tooth) of the device was found.The patient was reopened, and the fragment was retrieved.There was no report of patient injury, medical intervention or prolonged hospitalization.This report is being raised on the basis of injury due to the necessity to reopen the patient after surgical site closure.
 
Additional Manufacturer Narrative
To date, the reported device has not been returned to conmed for evaluation.Should the device be returned an evaluation will be performed.Upon completion of the complaint investigation a supplemental and final report will be filed.Otherwise this filing will stand as the final report.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use (handpiece), the user is advised the following: -always inspect for bent, dull or damaged blades or burs before each use.-avoid contact of blades or burs with cutting blocks, retractors or other instrumentation.Damage to blade, bur or instrumentation may occur.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
H10 - previously stated no information in regards to the evaluation of the device due to not having an evaluation by the photos that were provided.An evaluation has been completed by r&d engineering; therefore, this information is being updated.To date, the device has not been returned for evaluation; however, provided photographic evidence exhibits a broken tooth of the device.R&d engineering found that based upon the damaged outboard teeth and upper edge, this blade likely impacted an alignment jig or similar fixture during the procedure which led to the fracture.There is no evidence from the photographs of a manufacturing defect.Per the instructions for use (handpiece), the user is advised the following: -always inspect for bent, dull or damaged blades or burs before each use.-avoid contact of blades or burs with cutting blocks, retractors or other instrumentation.Damage to blade, bur or instrumentation may occur.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
STRYKER OSCILLATING SAW BLADE REPLACEMENT 19/13MM X 1.37MM (0.054 INCH) X 90MM,
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key8846237
Report Number1017294-2019-00099
Device Sequence Number2088858
Product Code GFA
UDI-Device Identifier10845854020838
UDI-Public(01)10845854020838(17)231130(10)981295
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue NumberSTK193-137-90
Device Lot Number981295
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/26/2019
09/10/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/09/2019
09/10/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;